MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 75445540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient underwent posterior instrumentation for scoliosis.Intra-operative, screw head was broken while tightening of nut.The product came in contact with patient.No fragments of the broken screw remained inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Visual inspection confirms the bone screw disassembled from the mas head.The ring and crown are still assembled in the head.Microscopic examination of the mas assembly identified a portion of the retaining ring is fully seated, but has been sheared through the cross sectional area on both sides of the retaining ring gap, thus allowing disassembly.The remaining portion of the retaining ring is still seated in the groove of the head.Dimensional inspection of the bone screw head diameter found to be within print specification.After completed analysis, no evidence was found that would suggest a defect in design or manufacturing of the implant.The above observations are consistent with overload as the mechanism of failure.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909,
km0.4
humacao PR 00792
MDR Report Key6656167
Report Number1030489-2017-01605
Device Sequence Number1149698
Product Code KWP
UDI-Device Identifier00885074134017
UDI-Public00885074134017
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K042025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75445540
Device Lot NumberH5307700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Initial Date Received by Manufacturer 05/26/2017
Supplement Date Received by Manufacturer07/13/2017
07/13/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date08/09/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Patient Weight50